Take Action

Home | Faculty & Research Overview | Research

Research Details

On Optimality Gaps in the Halfin-Whitt Regime, Annals of Applied Probability

Abstract

We consider optimal control of a multi-class queue in the Halfin-Whitt regime, and revisit the notion of asymptotic optimality and the associated optimality gaps. The existing results in the literature for such systems provide asymptotically optimal controls with optimality gaps of o ( SQRT( n )) where n is the system size, e.g. the number of servers.We construct a sequence of asymptotically optimal controls where the optimality gap grows logarithmically with the system size. Our analysis relies on a sequence of Brownian control problems, whose refined structure helps us achieve the improved optimality gaps.

Type

Article

Author(s)

Baris Ata, Itai Gurvich

Date Published

2012

Citations

Ata, Baris, and Itai Gurvich. 2012. On Optimality Gaps in the Halfin-Whitt Regime. Annals of Applied Probability. 22(1): 407-455.

LINK
KELLOGG INSIGHT

Explore leading research and ideas

Find articles, podcast episodes, and videos that spark ideas in lifelong learners, and inspire those looking to advance in their careers.
learn more

COURSE CATALOG

Review Courses & Schedules

Access information about specific courses and their schedules by viewing the interactive course scheduler tool.
LEARN MORE

DEGREE PROGRAMS

Discover the path to your goals

Whether you choose our Full-Time, Part-Time or Executive MBA program, you’ll enjoy the same unparalleled education, exceptional faculty and distinctive culture.
learn more

Take Action